Advertisement

Acta Mathematica Scientia

, Volume 39, Issue 4, pp 1163–1172 | Cite as

Stability of a Pair of Banach Spaces for ε-Isometries

  • Duanxu Dai (戴端旭)Email author
  • Bentuo Zheng (郑本拓)
Article
  • 4 Downloads

Abstract

A pair of Banach spaces (X, Y) is said to be stable if for every ε-isometry f : XY, there exist γ > 0 and a bounded linear operator T : L(f ) → X with ‖T‖ ≤ α such that ‖Tf (x) — x‖ ≤ γε for all xX, where L(f ) is the closed linear span of f (X). In this article, we study the stability of a pair of Banach spaces (X, Y) when X is a C(K) space. This gives a new positive answer to Qian’s problem. Finally, we also obtain a nonlinear version for Qian’s problem.

Key words

Stability ε-isometry Figiel theorem Banach space 

2010 MR Subject Classification

46B04 46B20 54C60 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Argyros S A, Castillo J M F, Granero A S, et al. Complementation and embeddings of c 0(I) in Banach spaces. Proc Lond Math Soc, 2002, 85: 742–772CrossRefzbMATHGoogle Scholar
  2. [2]
    Avilés A, Sánchez F C, Castillo Jesús M F, et al. On separably injective Banach Spaces. Advances in Mathematics, 2013, 234: 192–216MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    Bao L, Cheng L, Cheng Q, Dai D. On universally left-stability of ε-isometry. Acta Math Sin, Engl Ser, 2013, 29(11): 2037–2046MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    Benyamini Y. An M-space which is not isomorphic to a C(K)-space. Israel J Math, 1977, 28: 98–104MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    Benyamini Y, Lindenstrauss J. Geometric nonlinear functional analysis. Vol 1//American Mathematical Society Colloquium Publications. Vol 48. Providence, RI: American Mathematical Society, 2000zbMATHGoogle Scholar
  6. [6]
    Cheng L, Cheng Q, Tu K, Zhang J. A universal theorem for stability of ε-isometries of Banach spaces. J Funct Anal, 2015, 269: 199–214MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    Cheng L, Dai D, Dong Y, et al. Universal stability of Banach spaces for ε-isometries. Studia Math, 2014, 221: 141–149MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    Cheng L, Dong Y, Zhang W. On stability of nonlinear non-surjective ε-isometries of Banach spaces. J Funct Anal, 2013, 264: 713–734MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    Dai D, Dong Y. On stability of Banach spaces via nonlinear ε-isometries. J Math Anal Appl, 2014, 414: 996–1005MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    Dilworth S J. Approximate isometries on finite-dimensional normed spaces. Bull London Math Soc, 1999, 31: 471–476MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    Figiel T. On non linear isometric embeddings of normed linear spaces. Bull Acad Polon Sci Math Astro Phys, 1968, 16: 185–188zbMATHGoogle Scholar
  12. [12]
    Holmes R B. Geometric Functional Analysis and its Applications. Graduate Texts in Mathematics. Vol 24. New York: Springer, 1975Google Scholar
  13. [13]
    Hyers D H, Ulam S M. On approximate isometries. Bull Amer Math Soc, 1945, 51: 288–292MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    Johnson W B, Lindenstrauss J. Some remarks on weakly compactly generated Banach spaces. Israel J Math, 1974, 17: 219–230MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    Johnson W B, Oikhberg T. Separable lifting property and extensions of local reflexivity. Illinois J Math, 2001, 45: 123–137MathSciNetCrossRefzbMATHGoogle Scholar
  16. [16]
    Kalton N. Extending Lipschitz maps into C(K)-spaces. Israel J Math, 2007, 162: 275–315MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    Lindenstrauss J. On the extension of operators with range in a C(K) space. Proc Amer Math Soc, 1964, 15: 218–225MathSciNetzbMATHGoogle Scholar
  18. [18]
    Mazur S, Ulam S. Sur les transformations isométriques d’espaces vectoriels normés. C R Acad Sci Paris, 1932, 194: 946–948zbMATHGoogle Scholar
  19. [19]
    Omladič M, Šemrl P. On non linear perturbations of isometries. Math Ann, 1995, 303: 617–628MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    Phelps R R. Convex functions, monotone operators and differentiability. Lecture Notes in Mathematics 1364. Springer, 1989Google Scholar
  21. [21]
    Qian S. ε-Isometric embeddings. Proc Amer Math Soc, 1995, 123: 1797–1803MathSciNetzbMATHGoogle Scholar
  22. [22]
    Šemrl P, Väisälä J. Nonsurjective nearisometries of Banach spaces. J Funct Anal, 2003, 198: 268–278MathSciNetCrossRefzbMATHGoogle Scholar
  23. [23]
    Tabor J. Stability of surjectivity. J Approx Theory, 2000, 105: 166–175MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Wuhan Institute Physics and Mathematics, Chinese Academy of Sciences 2019

Authors and Affiliations

  • Duanxu Dai (戴端旭)
    • 1
    Email author
  • Bentuo Zheng (郑本拓)
    • 2
  1. 1.College of Mathematics and Computer ScienceQuanzhou Normal UniversityQuanzhouChina
  2. 2.Department of Mathematical SciencesUniversity of MemphisMemphisUSA

Personalised recommendations